April 17th, 2013

  • chipie

how to manage spotting

Hello!

I've had this copper IUD for almost two years, and I'm still having strange spotting close to half the time.  I'm getting really frustrated: all my underwear is stained, I'm wasting a bunch of pantyliners and pads (I was only using a cup before), and everyday I have to decide whether I want to use a pad to avoid staining my underwear or not use one to avoid yeast infections (I'm very prone to them and I always feel like pads don't help).

So, I'm frustrated!  My question to you is: how do you manage spotting?

For example, lots of you mention taking vitamin E.  I tried that a while ago and I can't remember if it helped, so I'll try it again.  I'm also thinking of getting a bunch of black underwear and attempting to ignore the spotting without worrying about staining.

I'd love to hear any suggestions you have, whether it's to reduce spotting, or just to make it less annoying.

Thank you!

Switch to Mirena?

Back in September of 2012, just a month before my wedding day, I was searching for a birth control option that would compatible with me. I had read many stories about hormonal bc causing weight gain, acne, moodiness and low sex drive among other catastrophes. Of course I understand it varies from woman to woman, our bodies are different from each others, however I didn't feel like taking the chance with any of these side effects and chose Paragard. I began to embark on a journey to be free from pregnancy scares with no hormones.
Collapse )
After the insertion, I had a little spotting for a few days, Then my period started. They were not kidding about the heavier periods. I was going through a super tampon every 2-3 hours. My very first Paragard period lasted around 2 weeks. Almost everyday being heavy. From last September up until now, I can certainly tell that my periods are different. My first paragard periods were very long, heavy and extremely crampy. Now, they're a tad shorter, averaging 8-10 days, with 2 or 3 days of a heavy flow. Even though I don't cramp or bleed as much as I did in September, October, I still have some horrific cramps on my period. I still have days when I worry about the back of my pants or have to wash off or change my underwear. Quite frankly, I am fed up with doubling over in pain and having to worry about changing my tampon every 2 hours. It seems I go through this every month. When you have to rinse out your underwear and dry them in the work bathroom a few times in a day, you'll understand what I mean. If you don't already. I'm enduring this for as long as I can, hoping my months will regulate at some point. Perhaps there is a magic number for each woman when the Paragard Period finally lets up. My periods before Paragard were very light. Almost nonexistent. The type of periods every woman dreams about. Now, every month I endure the horrendous torture of lady Paragard with her hoard of pain and blood. It makes me think of switching.
I hear such wonderful legends of "no cramps" and "light periods" with Mirena. I wonder to myself if I should embark on the adventurous switch and likewise be put through another painful insertion experience or if I should stay true to my original desires of no hormones and natural birth control with Paragard, hoping that one magical day her torturous tendencies will subside. I'm torn between what to do. I've spoken with a nurse at the office to get more information on Mirena and her thoughts on the matter. She informed me that most of the staff at her office have Mirena and love it.
I'm also seeing these commercials about the Mirena lawsuits. I personally feel that this is something I shouldn't worry about. I feel that there are some people out there that sue for any little thing they can to get money. Unfortunately we are surrounded by those who would sue because their coffee is too hot. Even so, I asked the doctor's office about these lawsuits and the nurse replied that they haven't had any reports of such incidents that these lawsuits talk about. I know those things are in the fine print, they're rare cases that could happen. I just think poor Mirena just happens to be in the spotlight at the moment. it could have very easily been Paragard.
So, I have some thinking to do. Do I stick it out with Paragard, hoping my magic month will be next month? Or do I make the switch to Mirena and possibly be free from horrible cramps and bleeding? So many things to think about…